Solution of Plane Problems of Elasticity Utilizing Partitioning Concepts

[+] Author and Article Information
O. L. Bowie, C. E. Freese, D. M. Neal

Army Materials and Mechanics Research Center, Watertown, Mass.

J. Appl. Mech 40(3), 767-772 (Sep 01, 1973) (6 pages) doi:10.1115/1.3423087 History: Received March 01, 1972; Online July 12, 2010


A partitioning plan combined with the modified mapping-collocation method is presented for the solution of awkward configurations in two-dimensional problems of elasticity. It is shown that continuation arguments taken from analytic function theory can be applied in the discrete to “stitch” several power series expansions of the stress function in appropriate subregions of the geometry. The effectiveness of such a plan is illustrated by several numerical examples.

Copyright © 1973 by ASME
Topics: Elasticity , Stress , Geometry
Your Session has timed out. Please sign back in to continue.






Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In